Base sizes of imprimitive linear groups and orbits of general linear groups on spanning tuples

Joanna Fawcett, Cheryl Praeger

    Research output: Contribution to journalArticle

    1 Citation (Scopus)
    526 Downloads (Pure)

    Abstract

    © 2016, Springer International Publishing. For a subgroup L of the symmetric group (Formula presented.) , we determine the minimal base size of (Formula presented.) acting on (Formula presented.) as an imprimitive linear group. This is achieved by computing the number of orbits of GLd(q) on spanning m-tuples, which turns out to be the number of d-dimensional subspaces of Vm(q). We then use these results to prove that for certain families of subgroups L, the affine groups whose stabilisers are large subgroups of (Formula presented.) satisfy a conjecture of Pyber concerning bases.
    Original languageEnglish
    Pages (from-to)305-314
    JournalArchiv der Mathematik
    Volume106
    Issue number4
    Early online date2 Mar 2016
    DOIs
    Publication statusPublished - Apr 2016

    Fingerprint Dive into the research topics of 'Base sizes of imprimitive linear groups and orbits of general linear groups on spanning tuples'. Together they form a unique fingerprint.

    Cite this